MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43771
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #p050017 s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A patient of undisclosed gender and age underwent a lower extremity angiogram in which the zilver 518 vascular self-expanding stent, g43771, was used.The physician put in multiple stents during this procedure.This stent did not want to flush.It was stiff and had resistance when flushing.When the physician went to deploy this stent the handle broke off of the delivery sheath.The physician was able to grab the sheath and was able to deploy the sheath where intended.Note: device used off label in sfa.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Are images of the device or procedure available? no at what stage of the procedure did the complaint occur? stent placement-- pin & pull action details of access sheath used (name, fr size, length)? not informed but was a cook ansel sheath what was the target location for the stent? sfa was the product inspected for kinks or damage before use? yes- none noted was the device used percutaneously? yes was the device flushed through both flushing port before the procedure, as per ifu? yes and as noted in event this stent had resistance was pre-dilation performed ahead of placement of the stent? yes.Was post-dilation performed after the placement of the stent? not informed by customer.Details of the wire guide used (name, diameter, hyrdophyllic)? not informed by customer.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? nothing other than diseased.Was resistance encountered when advancing the wire guide to the target location? yes.Was resistance encountered when advancing the delivery system to the target location? not informed by the customer.How did the physician deal with this resistance? crossing catheter was the approach ipsilateral or contralateral? file originator will request if contralateral, was the bifurcation angle steep? n/a, yes, no.Did the tip of the delivery system cross the target location? yes.Was the delivery system tracked around a tight angle in the patient anatomy? no.Was the delivery system damaged/kinked/twisted during deployment? no.Was the handle pulled towards the hub during deployment? yes.Was the delivery system pushed during deployment? no.Was the stent deployed smoothly / without resistance? yes, but no resistance when pulled sheath manually.If no, please detail any difficulty experienced during deployment: what artery was the stent placed in? sfa.Was the stent fully deployed from the delivery system prior to removal of the delivery system? yes.Did the patient have any pre-existing conditions? not informed by customer- just the diseased state of the anatomy.If yes, please specify: did the patient require any additional procedures as a result of this event? no what intervention (if any) was required? none other than the physician manually deploying the stent & removing the sheath.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.Please specify if yes:.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report being submitted as the device was evaluated on the (b)(6) 2021.Device evaluated on (b)(6) 2021: "outer sheath separated below handle at white connector cap".
 
Additional Manufacturer Narrative
Device evaluation the ziv5-18-125-6-40 device of lot number c1816390 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 19th aug 2021.On evaluation of the device, outer sheath separation was observed at the proximal end of the outer sheath just below the handle at the white connector cap.The device flushed as expected.A 0.018 inch wire guide passed through the device with no issue.Document review prior to distribution ziv5-18-125-6-40 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv5-18-125-6-40of lot number c1816390 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1816390.It should be noted that the instructions for use (ifu0043-9) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.There is evidence to suggest the user did not follow the ifu.Root cause review a definitive root cause of off- label use was identified from the available information.The user used this device for the treatment of a lesion on the sfa.This is considered off label use.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Final mdr being submitted due to completion of the investigation on 22-oct-21.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12311384
Report Number3001845648-2021-00607
Device Sequence Number19793238
Product Code NIO
UDI-Device Identifier10827002437712
UDI-Public(01)10827002437712(17)240406(10)C1816390
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2024
Device Model NumberG43771
Device Catalogue NumberZIV5-18-125-6-40
Device Lot NumberC1816390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/14/2021
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer07/16/2021
07/16/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/17/2021
11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown